Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Can taking protonix cause stool to be lighter in color?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
Can taking a proton pump inhibitor like Protonix cause your stools to be lighter in color then normally without the medication? The medication seems to be helping with the nausea and burning symptoms I experienced but my stool color seems light brown to yellowish. I have also been taking for the past four weeks Citrucel to help increase fiber. Regular bowel movements each day but much lighter in color then the brown before taking the meds.
Posted Thu, 2 May 2013 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 33 minutes later

Thanks for writing in

As you know there are known side effects with all known medications

Though very rare and the incidence unknown PPI are known to cause clay colored stools

You may avoid this group and go for diet control and or antacids

Hope this helps
Do write back in case of concern
Above answer was peer-reviewed by
Follow-up: Can taking protonix cause stool to be lighter in color? 2 hours later
Other then stool color I seem to be responding well to the medicine. Is there anything I should be concerned about with the lighter stool color or any symptoms I should look out for with lighter stool color?
Answered by Dr. Ajit Naniksingh Kukreja 9 hours later
Hope fully no problems

U may continue
and if there is any other observation do get back to me I will try to help you out

Hope this clears your doubts
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor